MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-024
Medical Device Problem Codes Device Emits Odor (1425); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported that the id now covid-19 instrument had smoke coming out of it and there is a lingering burned smell.The id now covid-19 instrument was in a power cycle and will no longer turn on.There was no harm due to the issue that caused the smoke and burned smell, or from the smoke and burned smell.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A batch history record review was not performed as no certificate of analysis (coa) was generated for this instrument which was a research and development internal release per abbott internal procedure.Upon receipt at abbott diagnostics scarborough, the instrument was sent to the systems group for further investigation.Customers complaint was replicated but there is no odor, smoke or burning smell present.Internal examination revealed no visible damage to any components that look like a burn out and there are no loose connections.Inline fuse is still good which shows no overloading occurred.The current overall incident rate for instrument emits burnt odor on the id now based on the total quantity distributed is (b)(4).Based on the evidence available, the instrument is performing as expected.In conclusion, the customer¿s returned instrument was not replicated for smoke or burning smell when tested at abbott diagnostics scarborough.The product will continue to be monitored and tracked.

Brand Name
ID NOW INSTRUMENT US
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key16645169
Report Number1221359-2023-00560
Device Sequence Number20389015
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberNAT-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer08/05/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown